Ohio, 2010Flash Flooding and Hail in Ohio, June 2 to 3, 2010
June 2 to 3, 2010 · NWS ILN · 29 events in 14 counties and zones
The atmosphere eventually recovered from the passage of an outflow boundary in the morning. Storms developed along a convergent axis ahead of a surface trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The atmosphere eventually recovered from the passage of an outflow boundary in the morning. Storms developed along a convergent axis ahead of a surface trough. Lift was aided by an enhanced short wave moving across Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 2, 4:38 PM EST, 42 minutes earlier.
Area forecast discussion, Jun 2, 4:38 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT WED JUN 2 2010
.SYNOPSIS...
A BOUNDARY WILL BE DRAPED ALONG THE OHIO RIVER TONIGHT AND
THURSDAY. THIS WILL CREATE A FAVORED TRACK FOR WEAK SURFACE LOW
PRESSURE WAVES TO TRACK ALONG THROUGH THURSDAY NIGHT...WRINGING
OUT SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
BRIEFLY BUILD OVER THE GREAT LAKES ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING TO ACCOUNT FOR CONVECTION THAT FIRED ALONG A BOUNDARY TO
THE WEST. STORMS WILL AFFECT NORTHWEST HALF OF CWA AND SLOWLY
SPREAD EAST THIS EVENING AS THEY SLOWLY BLEND THEIR INDIVIDUAL
UPDRAFTS TOGETHER AND DIE OUT LATER THIS EVENING. OUTFLOW FROM
THIS SYSTEM MAY ALSO INITIATE MORE IN THE SOUTHEAST...WILL AMEND
FORECAST AGAIN IF THIS OCCURS.
TEMPS TONIGHT SHOULD DROP INTO THE MID TO UPPER 60S...NOT TOO FAR
OFF OF CURRENT DEWPOINTS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
BOUNDARY WILL REMAIN ALONG THE OHIO RIVER THROUGH THURSDAY NIGHT
UNTIL HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION AND NEGATES
ANY ACTIVITY THAT MAY STILL BE LINGERING ALONG IT DURING THE
EVENING HOURS. WITH DAYTIME HEATING...A SCATTERED THUNDERSTORM OR
DOWNSTREAM SHOWERS ARE EXPECTED DURING THE DAY AND THIS APPEARS TO
HAVE A HIGHER CHANCE OF OCCURRANCE THAN CONVECTION TONIGHT.
TEMPERATURES WERE ABOVE CLIMATOLOGY BUT CONSISTENT WITH WHAT WE
HAVE BEEN SEEING THE LAST FEW DAYS. MID 80S AND MID 60S FOR
MAX/MINS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAIN UPDATE TO THE LONG TERM WAS TO INCREASE POPS SATURDAY AS
MODELS ARE AGREEING A LITTLE BETTER ON THE POSSIBILITY OF THE NEXT
FRONT MOVING IN A LITTLE QUICKER. THERE IS STILL QUITE A BIT OF
SPREAD IN THE GUIDANCE ON TIMING BUT ENOUGH CONFIDENCE FOR A LOW
CHANCE POP AT THIS POINT.
HIGH PRESSURE AND DRY WEATHER ARE EXPECTED ON MONDAY AND TUESDAY.
TEMPERATURES THROUGH THE PERIOD WILL HOVER AROUND CLIMATOLOGICAL
NORMALS...WITH HIGHS AROUND 80 AND LOWS CLOSE TO 60.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS TO INCREASE LATE THIS
AFTERNOON INTO THIS EVENING AS THE ATMOSPHERE DESTABILIZES AND
CONVERGENCE INCREASES AHEAD OF A TROUGH EXTENDING ACROSS INDIANA.
STILL SOME UNCERTAINTY IN TIMING IN COVERAGE. SO HAVE USED VCSH
AND CB QUALIFIERS FOR TIME FRAME THAT APPEARS TO HAVE THE BEST
CHANCE AT THIS TIME. CHANCE OF CONVECTION MAY EXTEND PAST 06Z BUT
UNCERTAINTY INCREASES WITH TIME. AFTER THAT THERE MAY BE SOME
CLEARING AND WITH LIGHT WINDS AND AMPLE LOW LEVEL MOISTURE EXPECT
VISIBILITY RESTRICTIONS TO DEVELOP IN MIST/FOG. THIS SHOULD
DISSIPATE QUICKLY AFTER 12Z. BUT THE CHANCE OF ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL INCREASE LATE IN THE TAF PERIOD.
.OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY NIGHT AND AND AGAIN SATURDAY THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Jun 2, 10:41 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT WED JUN 2 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1141 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING.
THE ATMOSPHERE IS BEING CAPPED IN THE WAKE OF AN OUTFLOW BOUNDARY
WHICH HAS BEEN MOVING ACROSS THE REGION THIS MORNING. PLENTY OF
BREAKS IN THE CLOUDS WILL ALLOW SUFFICIENT HEATING FOR THE
ATMOSPHERE TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. A
DISTURBANCE MOVING OUT OF ILLINOIS WILL LIKELY RESULT IN
THUNDERSTORMS DEVELOPING AND MOVING INTO THE REGION LATER THIS
AFTERNOON AND INTO THE EVENING. HOWEVER THERE IS UNCERTAINTY WHERE
THE PRIMARY FOCUS WILL BE FOR THESE STORMS AND ALSO HOW STRONG
THEY BECOME. THERE IS THE POTENTIAL FOR SOME STORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT WITH
THE POSSIBILITY OF STORMS REPEATEDLY MOVING OVER THE SAME
LOCATION...WHICH COULD PRODUCE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CHANCES FOR OCCASIONAL ROUNDS OF THUNDERSTORMS WILL REMAIN
POSSIBLE ON THURSDAY. SEVERE WEATHER WILL CONTINUE TO BE A
POSSIBILITY...ALTHOUGH THIS THREAT WILL BE MORE LIKELY ALONG AND
SOUTH OF INTERSTATE 71 ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR THIS
EVENING.
In the hours before
Special weather statement, Jun 2, 4:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT WED JUN 2 2010
OHZ042-043-051-022230-
MIAMI OH-DARKE OH-SHELBY OH-
545 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...EASTERN DARKE
AND NORTHERN MIAMI COUNTIES THROUGH 630 PM EDT...
AT 545 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBSTER...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...COVINGTON...
PIQUA...SIDNEY AND TROY.
ALSO...HORATIO...RUSSIA...BLOOMER...NEWPORT...CIRCLE HILL...
CLAYTON...POLO AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4032 8401 4026 8401 4001 8404 4010 8464
4033 8455
ANEvent by event
21 thunderstorm wind, 6 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Miami
- When
- June 2, 5:20 PM EST to 5:24 PM EST
- Where
- Miami County, Piqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -84.230
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Warren
- When
- June 2, 5:50 PM EST to 6:00 PM EST
- Where
- Warren County, Franklin to Springboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 39.570, -84.300
A roof was peeled off of a building and damage occurred to a wall due to damaging thunderstorm winds. Trees were also reported down around the area.
Hail, Butler
- When
- June 2, 5:58 PM EST to 5:59 PM EST
- Where
- Butler County, Hamilton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.400, -84.550
Thunderstorm Wind, Clinton
- When
- June 2, 6:13 PM EST to 6:17 PM EST
- Where
- Clinton County, Kingman to 3.06 mi N of Kingman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.500, -83.950
Trees were reported down between Kingman and New Burlington.
Thunderstorm Wind, Greene
- When
- June 2, 6:13 PM EST to 6:17 PM EST
- Where
- Greene County, Xenia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -83.930
One tree was reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Butler
- When
- June 2, 6:15 PM EST to 6:16 PM EST
- Where
- Butler County, 2 mi SSW of Monroe
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.403, -84.384
A trained spotter estimated the wind gust.
Hail, Butler
- When
- June 2, 6:18 PM EST to 6:23 PM EST
- Where
- Butler County, West Chester
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.330, -84.400
Hail, Butler
- When
- June 2, 6:21 PM EST to 6:24 PM EST
- Where
- Butler County, 2 mi SW of Monroe
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.410, -84.397
Thunderstorm Wind, Butler
- When
- June 2, 6:25 PM EST to 6:30 PM EST
- Where
- Butler County, West Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.330, -84.400
Numerous large limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Madison
- When
- June 2, 6:25 PM EST to 6:30 PM EST
- Where
- Madison County, 1 mi W of Plain City to 1 mi S of Plain City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.120, -83.299
Large tree limbs were reported down in the area.
Thunderstorm Wind, Warren
- When
- June 2, 6:30 PM EST to 6:35 PM EST
- Where
- Warren County, Mason
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.370, -84.320
A ten inch diameter tree broke in half due to damaging thunderstorm winds.
Thunderstorm Wind, Butler
- When
- June 2, 6:33 PM EST to 6:36 PM EST
- Where
- Butler County, 1 mi NW of Jacksonburgh
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.540, -84.513
A barn was damaged and two trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 2, 6:40 PM EST to 6:44 PM EST
- Where
- Hamilton County, 0.74 mi WSW of Norwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.147, -84.393
Large limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- June 2, 6:42 PM EST to 6:43 PM EST
- Where
- Franklin County, 3 mi NW of Columbus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.061, -83.040
A few large tree limbs were reported down.
Thunderstorm Wind, Franklin
- When
- June 2, 6:51 PM EST to 7:05 PM EST
- Where
- Franklin County, Columbus to 5 mi NNW of Bexley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -83.000
Damage occurred to the roof of a grocery store and trees were uprooted due to damaging thunderstorm winds.
Hail, Clermont
- When
- June 2, 6:55 PM EST to 7:00 PM EST
- Where
- Clermont County, Batavia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.070, -84.170
Thunderstorm Wind, Clermont
- When
- June 2, 6:55 PM EST to 7:00 PM EST
- Where
- Clermont County, Batavia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.070, -84.170
A trained spotter estimated the wind gust.
Thunderstorm Wind, Franklin
- When
- June 2, 6:57 PM EST
- Where
- Franklin County, (Cmh)port Columbus A
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.000, -82.880
Thunderstorm Wind, Franklin
- When
- June 2, 7:05 PM EST to 7:06 PM EST
- Where
- Franklin County, Westerville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -82.920
A trained spotter estimated the wind gust.
Thunderstorm Wind, Fayette
- When
- June 2, 7:08 PM EST to 7:12 PM EST
- Where
- Fayette County, 3.72 mi ESE of New Martinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.376, -83.407
A tree limb was down on power lines. Numerous trees were also reported down around the area.
Hail, Clermont
- When
- June 2, 7:24 PM EST to 7:28 PM EST
- Where
- Clermont County, Bethel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.970, -84.080
Thunderstorm Wind, Ross
- When
- June 2, 7:35 PM EST to 7:40 PM EST
- Where
- Ross County, 4 mi SW of Bourneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.239, -83.223
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- June 2, 7:35 PM EST to 7:40 PM EST
- Where
- Licking County, Granville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.070, -82.520
A trained spotter estimated the wind gust.
Hail, Licking
- When
- June 2, 7:38 PM EST to 7:42 PM EST
- Where
- Licking County, Newark
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.070, -82.400
Thunderstorm Wind, Hocking
- When
- June 2, 7:45 PM EST to 7:49 PM EST
- Where
- Hocking County, Laurelville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.450, -82.770
Numerous trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Brown
- When
- June 2, 7:54 PM EST to 7:58 PM EST
- Where
- Brown County, Mt Orab to Sardinia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -83.920
Trees were reported down due to damaging thunderstorm winds.
Flash Flood, Brown
- When
- June 2, 8:03 PM EST to 9:30 PM EST
- Where
- Brown County, Mt Orab to 1.17 mi ESE of Bardwell
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -83.920
A foot of water was reported on State Route 774. Flooding was also occurring in the Mount Orab area.
Thunderstorm Wind, Hocking
- When
- June 2, 8:08 PM EST to 8:12 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.530, -82.420
Numerous trees were reported down due to damaging thunderstorm winds.
Flash Flood, Ross
- When
- June 3, 1:27 AM EST to 2:30 AM EST
- Where
- Ross County, 1 mi SW of Londonderry to 0.96 mi SE of Londonderry
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.260, -82.813
High water was reported on area roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Hail and Damaging Wind in Missouri, June 2, 2010$38,000 · 3 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230091, 230093, 230092, 230094, 230096, 230097, 230098, 230101, 230099, 230103, 230100, 230104, 230102, 230105, 230107, 230110, 230111, 230108, 230109, 230106, 230112, 230113, 230115, 230116, 230117, 230114, 230119, 230118, 230120.